Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Taking celebrex. EGD showed bleeding of stomach. Should I stop taking celebrex immediately?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
I have been on Celebrex for a number of years and just had a EGD which showed I have had bleeding of the whole stomach, a biopsy was done, results not in. After reading the many problems, bleeding of the stomach included I think I should come off of Celebrex. Should this be done slowly or can I just stop it? Due to Fibromyalgia and spine problems I have tried to stop Celebrex in the past, however because of the pain I always return to it.
Posted Sat, 23 Mar 2013 in Medicines and Side Effects
Answered by Dr. Y V Siva Sankara Murty 14 minutes later

Thanks for writing to health care magic.

Non steroidal anti inflammatory medication(NSAIDs) like Celebrex will cause problems of gastritis and gastrointestinal bleeding. Since the EGD is already showing bleeding one should stop this medication immediately.
Normally when such NSAID like Celebrex is prescribed the doctor prescribes some protective drugs like Ranitidine, Omeprazole, etc. to prevent such gastrointestinal problems like bleeding, gastritis etc. Were you on such medication or not.

Your doctor will stop such medication (like Celebrex) if there is any hemorrhage. So stop it and wait for the biopsy report.

Hope this helps.
Praying God for your speedy recovery.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor